Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 33, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 1, 2007, 12:26 PM EDT for Collier County, Florida. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2007, 12:26 PM EDT (16:26 UTC)
- Expired
- Apr 1, 2007, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 011626 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 1226 PM EDT SUN APR 1 2007 FLZ069-012300- /O.NEW.KMFL.FW.W.0033.070401T1626Z-070401T2300Z/ WESTERN COLLIER- 1226 PM EDT SUN APR 1 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR WESTERN COLLIER COUNTY FOR RHS BELOW 35 PERCENT ALONG WITH 20 FT WINDS OF AROUND 15 MPH... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE RED FLAG WARNING IS IN EFFECT FOR WESTERN COLLIER COUNTY. TEMPERATURES WILL CONTINUE TO RISE INTO THE MID AND POSSIBLY UPPER 80S ACROSS THE AREA WITH DEWPOINTS IN THE LOWER TO MID 50S. THIS WILL RESULT IN RHS FALLING TO BELOW 35 PERCENT. IT WILL REMAIN BREEZY WITH EAST TO SOUTHEAST WINDS OF AROUND 15 MPH. THUS...A RED FLAG WARNING HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ GREGORIA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 1, 9:37 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 1, 9:37 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 937 AM EDT SUN APR 1 2007 .UPDATE...NO MAJOR CHANGES PLANNED TO MORNING UPDATES. FCST WINDS HAVE BEEN A LITTLE RELUCTANT TO RESPOND TO WEAKENING GRADIENT. WITH THIS IN MIND, HAVE ALREADY UPDATED THE RISK OF RIPS TO HIGH FOR ALL OF PALM BEACH COUNTY COAST. CURRENTLY, WINDS HAVE BEEN BEGINNING TO VEER MORE TO THE SE AND THIS INDICATIVE ON SATELLITE IMAGERY WITH CLOUD MOTION AND ALSO THIS MORNINGS 12Z MFL SOUNDING. THIS SHOULD PROVIDE A WEAKENING TREND FOR RIP CURRENTS BY LATER THIS AFTERNOON. MARINE ZONES LOOK TO BE IN GOOD SHAPE. ALSO LOOKING AT THE SOUNDING STRONG CAP PERSISTS AT AROUND 6K SO SHRA ACITIVITY SHOULD STILL BE AT A MINIMUM WITH PWAT REMAINING BELOW .75 AND THE K INDEX IN THE NEGATIVE. && .PREV DISCUSSION... /ISSUED 810 AM EDT SUN APR 1 2007/ UPDATE...EXPANDED THE HIGH RISK OF RIP CURRENTS TO INCLUDE THE ENTIRE PALM BEACH...BROWARD...AND MIAMI-DADE COUNTY COAST. THE JUPITER WEB CAM SHOWS WELL-FORMED RIPS THIS MORNING AND STILL A SMALL SWELL SHOWING UP...BUT PROBABLY ONLY 1-2 FT. JUST TALKED WITH OCEAN RESCUE AT MIAMI BEACH AND THEY HAVE RIPS OUT THERE THIS MORNING AND HAD SEVERAL RESCUES YESTERDAY...MAINLY WITHIN A FEW HOURS OF THE AFTERNOON LOW TIDE. HE EXPECTS ANOTHER DIFFICULT DAY TODAY GIVEN THAT LOW TIDE IS IN THE AFTERNOON AGAIN TODAY. BASED ON THIS INFO...WILL BE ISSUING A SPECIAL WX STMT WITHIN THE NEXT FEW HOURS TO HIGHLIGHT THE RIP CURRENT RISK ALONG OUR ATLANTIC BEACHES. /GREGORIA PREV DISCUSSION...HIGH PRESSURE CENTER CURRENTLY WEST OF BERMUDA WILL CONTINUE MOVING SOUTHEAST AND WEAKENS THROUGH TUESDAY AND WEDNESDAY. A COLD FRONT CURRENTLY OVER THE LOWER MISSISSIPPI RIVER VALLEY WILL MOVE EAST AND MAINLY TO THE NORTH OF THE STATE BY MONDAY SINCE A MID LEVEL RIDGE WILL BLOCK ANY MOVEMENT TOWARDS US. BUT BY MID WEEK, THIS RIDGE MOVES SOUTH AND FLATTENS AND THEN A SHORT WAVE STARTS TO DIG SOUTHEAST INTO THE SOUTHEASTERN STATES. A STRONG COLD FRONT WILL MOVE INTO FLORIDA WEDNESDAY NIGHT AND MAKE ITS WAY TO THE LAKE OKEECHOBEE REGION LATER THURSDAY. THE FRONT WILL START MOVING MUCH SLOWER THROUGH SOUTH FLORIDA THAN EARLIER EXPECT ACCORDING TO THE LATEST GFS. THE MID LEVEL TROUGHING STARTS TO DIG IN FURTHER ON FRIDAY AND FRIDAY NIGHT AND THIS WILL SEND THE FRONT SOUTH OF THE AREA EARLY SATURDAY. POPS WILL BE ALMOST NIL UNTIL THE FRONT REACHES THE AREA THURSDAY. HAVE NOT CHANGED THE FORECAST FOR WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ON THURSDAY BUT EXTENDED THE SLIGHT CHANCE OF SHOWERS THURSDAY NIGHT THROUGH FRIDAY. NEXT WEEKEND LOOKS COOLER AND DRY. AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH THE EASTERLY TO EAST SOUTHEASTERLY FLOW EXPECTED TO CONTINUE AS WELL. MARINE...MAINLY SOUTHEAST WINDS AT 10 TO 15 KNOTS CAN BE EXPECTED WITH SEAS 4 FEET OR LESS. AS THE FRONT NEARS THE AREA THURSDAY, WINDS WILL VEER AROUND TO THE SOUTHWEST TO WEST AND TO THE NORTH BEHIND THE FRONT OVER THE NORTHWEST AREAS. FIRE WEATHER...MINIMUM RELATIVE HUMIDITIES WILL DROP TO THE UPPER 30 PERCENTILE RANGE THE NEXT FEW DAYS WITH THE 20 FOOT WINDS STAYING UNDER 15 MPH OVER THE INTERIOR NORTHWEST AREAS. SOUTHEASTERLIES SHOULD HELP BRING MOISTURE IN TUESDAY AND WEDNESDAY. THERE MAY BE LOW HUMIDITY CONCERNS OVER THE NEXT WEEKEND WHEN THE FRONT PUSHES WELL SOUTH OF THE AREA. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...30/KOB SHORT TERM/AVIATION...57/DG
Hazardous weather outlook, Apr 1, 7:54 AM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 754 AM EDT SUN APR 1 2007 FLZ063-066>075-020000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 754 AM EDT SUN APR 1 2007 ...HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: RIP CURRENTS ARE LIKELY TODAY AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES DUE TO A STEADY ONSHORE WIND OF AROUND 15 MPH. SOME OF THE RIP CURRENTS WILL BE STRONG. THUS, SWIMMING IS NOT ADVISED. THIS IS A DANGEROUS SITUATION. RIP CURRENTS ARE THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. STAY SAFE BY STAYING OUT OF THE WATER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND SPEEDS ARE EXPECTED TO DECREASE MONDAY AND OVER THE NEXT SEVERAL DAYS. SO ALTHOUGH RIP CURRENTS ARE STILL POSSIBLE ALONG THE ATLANTIC COAST EARLY IN THE WEEK, THEY ARE NOT EXPECTED TO BE AS WIDESPREAD AND STRONG AS THEY ARE THIS WEEKEND. SWIMMERS SHOULD CONSULT LIFEGUARDS BEFORE ENTERING THE WATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Apr 1, 9:47 AM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 947 AM EDT SUN APR 01 2007 FLZ068-072-074-012200- PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL-DADE METROPOLITAN FL- 947 AM EDT SUN APR 01 2007 ...ANOTHER DAY OF DANGEROUS RIP CURRENTS ALONG THE ATLANTIC BEACHES... OCEAN RESCUE REPORTED RIP CURRENTS OCCURRING AT MIAMI BEACH THIS MORNING. WEB CAMS AT JUPITER INLET IN PALM BEACH COUNTY SHOW WELL DEVELOPED RIP CURRENTS OCCURRING THERE. THUS...RIP CURRENTS ARE AFFECTING THE PALM BEACH...BROWARD...AND MIAMI-DADE COUNTY BEACHES AT THIS TIME. SUSTAINED EAST WINDS OF AROUND 15 MPH COMBINED WITH A LOW TIDE BETWEEN 2 AND 3 PM WILL CONTINUE TO GENERATE RIP CURRENTS THROUGH THE REST OF THE DAY. AS WAS THE CASE YESTERDAY...STRONG RIP CURRENTS ARE LIKELY. OCEAN RESCUE REPORTED SEVERAL RESCUES YESTERDAY. SIMILAR CONDITIONS ARE EXPECTED THROUGH THIS AFTERNOON. THUS...SWIMMING IS NOT ADVISED TODAY. THIS IS A DANGEROUS SITUATION. RIP CURRENTS ARE THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. STAY SAFE BY STAYING OUT OF THE WATER. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. RIP CURRENTS ARE THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. STAY SAFE BY STAYING OUT OF THE WATER. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD, MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS WHERE THE FORCE WEAKENS THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 4:31 AM EDT | Marine Weather Statement | MFL | 18 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.